Hail, Yavapai
- When
- July 28, 3:10 PM MST
- Where
- Yavapai County, Prescott
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.550, -112.467
Nickel sized hail was reported about 10 miles south of Prescott.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 28, 2:00 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST FRI JUL 28 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A LOW PRESSURE SYSTEM IS CURRENTLY ALONG THE ARIZONA AND NEW MEXICO BOARDER NEAR SAINT JOHNS. THIS SYSTEM IS INTERACTING WITH A HIGH PRESSURE RIDGE TO THE NORTHWEST PRODUCING NORTHERLY FLOW ACROSS THE STATE TODAY. AS THIS LOW WEAKENS THE WINDS WILL BECOME SOUTHWESTERLY BY SATURDAY. WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED INSTABILITY AS LOW LEVEL MOISTURE REMAINS ENTRENCHED THROUGHOUT THE NORTHLAND. THUNDERSTORMS SHOULD DEVELOP ALONG THE HIGHER ELEVATION AREAS...THESE STORMS WILL THEN MOVE SOUTHWEST INTO LOWER ELEVATION AREAS BY AFTERNOON. EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE ESPECIALLY IN THE AFTERNOON HOURS. THIS WET AND UNSTABLE PATTERN WILL CONTINUE THROUGH THE END OF NEXT WEEK WITH NO BREAK IN SIGHT. MODEL SKILL AT FORECASTING BREAKS IN THE SUMMER RAINY SEASON FOR THE EXTENDED FORECAST IS LOW AT BEST...THEREFORE WE WILL CONTINUE THE WET PATTERN THROUGH NEXT WEEK FRIDAY. BOHLIN && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN OF THE KAIBAB PLATEAU...MOGOLLON RIM AND WHITE MTNS...THESE STORMS WILL CONTINUE TO MOVE SOUTH INTO YAVAPAI AND GILA COUNTIES BY MID TO LATE AFTERNOON. SOME STORMS MAY CONTAIN WIND GUSTS OVER 40 KTS...VISIBILITY BELOW 1SM IN VERY HEAVY RAIN...AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST FRI JUL 28 2006 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1016 AM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE ARIZONA AND NEW MEXICO BORDER NEAR SAINT JOHNS. THIS SYSTEM HAS THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING WITH RAIN SHOWERS MOVING NORTH TO SOUTH ALONG THE WESTERN SIDE OF THE LOW. THEREFORE WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED THUNDERSTORM ACTIVITY FOR THE REST OF NORTHERN ARIZONA TODAY WITH ISOLATED SEVERE WITH HAIL UP TO 1 INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOHLIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 8 NNW PAYSON 34.35N 111.38W
07/28/2006 GILA AZ LAW ENFORCEMENT
FLASH FLOODING REPORTED ALONG EAST VERDE RIVER AT STATE
ROUTE 87 AT MILE POST 262
0205 PM FLASH FLOOD 7 S PINE 34.29N 111.46W
07/28/2006 GILA AZ LAW ENFORCEMENT
FLASH FLOODING REPORTED ALONG EAST VERDE RIVER SOUTH OF
PINE ALONG STATE ROUTE 87
0219 PM HAIL 7 S ASH FORK 35.12N 112.49W
07/28/2006 E1.50 INCH YAVAPAI AZ TRAINED SPOTTER
0235 PM TORNADO 8 S PRESCOTT 34.46N 112.45W
07/28/2006 YAVAPAI AZ PUBLIC
FUNNEL CLOUD AND WALL CLOUD REPORTED OVER BRADSHAW
MOUNTAINS SOUTH OF PRESCOTT
&&
BOHLINThe Flagstaff radar (KFSX), 116 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was reported about 10 miles south of Prescott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5527310.